Texas, 2015Damaging Winds in Texas, May 29, 2015
May 29, 2015 · NWS CRP · 2 events in 2 counties and zones
A strong upper level disturbance moved into West Texas during the afternoon of May 28th. An intense squall line blossomed and surged southeast through north and central Texas during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance moved into West Texas during the afternoon of May 28th. An intense squall line blossomed and surged southeast through north and central Texas during the evening hours. The squall line reached South Texas during the early morning hours of May 29th. The line of storms weakened as it reached South Texas, but a few severe wind gusts were reported at Laredo and near Alice.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 29, 1:43 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, May 29, 1:43 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 AM CDT FRI MAY 29 2015
.DISCUSSION...UPDATED ZONES AND PUBLIC PACKAGE TO EXTEND SVR BOX
TIL 5 AM. PRODUCTS ARE OUT.
&&
.PREV DISCUSSION... /ISSUED 130 AM CDT FRI MAY 29 2015/
DISCUSSION...THIS WILL SHORT AND OUT THE DOOR SO OFFICE CAN WORK
ON ON-GOING CONVECTION. SMALLER SCALE MODELS...ESPECIALLY NSSL 4
KM SHOWS THIS SYSTEM MAKING IT TO THE COAST AROUND 12Z...SO HAVE
KICKED POPS UP FOR THE EASTERN AREAS THIS MORNING. MAY NOT SEE A
LOT OF ACTIVITY THIS AFTERNOON AS USUAL WHEN CONVECTION THIS
ORGANIZED BLOWS THROUGH WE ARE STABLE FOR THE REST OF THE DAY.
THUS...AM GOING TO GO VERY LITTLE ON RAIN THE AFTERNOON (20 TO 30
AT MOST) AS THE ATMOSPHERE WILL TAKE TIME TO RELOAD. AFTER THAT...
THINKING REMAINS THE SAME. FRONT WILL BRING ANOTHER SHOT OF RAIN
MAINLY SATURDAY NIGHT AND SUNDAY. THEN WE SHOULD SEE A DRYING
TREND BUT WILL STILL MENTION AT LEAST SLIGHT CHANCE POPS TUESDAY
AND WEDNESDAY. THINK NO RAIN IS EXPECTED ON THURSDAY SINCE A CUT
OFF LOW WILL BE NEAR THE NORTHERN GULF COAST BUT FOR NOW WILL GO
WITH THE SUPERBLEND BUT ONLY SLIGHT CHANCE POPS. LATER SHIFTS CAN
ADJUST. COOLER ON SUNDAY THEN A BIT OF A WARMING TREND EARLY IN
THE WEEK. NO MODIFICATIONS TO SUPERBLEND DAYS 4-8 CONCERNING
TEMPERATURES...PLENTY OF TIME TO ADJUST THOSE VALUES A DEGREE OR
TWO DOWN THE ROAD.
MARINE...WITH PASSING OF CONVECTIVE LINE...WINDS FOR A TIME WILL
BE NORTHWEST...THEN SHIFT BACK TO THE SOUTHEAST IN THE AFTERNOON.
RAIN CHANCES DIMINISH IN THE AFTERNOON AS SHOULD SEE STABLE
AIRMASS. WINDS SHOULD STAY BELOW SCA FOR THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 75 88 71 84 / 50 10 30 50 50
VICTORIA 86 72 86 69 83 / 60 10 50 50 50
LAREDO 92 75 91 71 88 / 10 20 30 40 40
ALICE 88 74 90 71 86 / 30 10 30 50 50
ROCKPORT 86 77 87 72 84 / 60 10 30 50 50
COTULLA 89 73 89 70 86 / 10 20 40 50 40
KINGSVILLE 87 74 89 71 86 / 40 10 30 50 50
NAVY CORPUS 84 77 86 74 83 / 60 10 30 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...SYNOPTIC
TE/81...MESO/AVIATION
TB/78...DECISION SUPPORT
Hazardous weather outlook, May 28, 9:26 PM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 PM CDT THU MAY 28 2015
GMZ230-235-250-255-270-275-TXZ229>234-239>247-300330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1026 PM CDT THU MAY 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 AM CDT FOR
WEBB...LA SALLE AND MCMULLEN COUNTIES. THUNDERSTORMS ARE LIKELY ACROSS
THE NORTHWESTERN RIO GRANDE PLAINS TONIGHT. A FEW STORMS MAY BE
STRONG TO SEVERE...WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY
THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
TUESDAY...WITH THE BETTER CHANCES FOR PRECIPITATION ON FRIDAY AND
SUNDAY. THUNDERSTORMS WILL BECOME VERY ISOLATED BY WEDNESDAY. AT
THIS TIME...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY...WITH AN ISOLATED SEVERE STORM OR TWO MAINLY OVER NORTHERN
PORTIONS OF SOUTH TEXAS. A FEW STRONG STORMS WILL ALSO BE POSSIBLE
ON SATURDAY. FOR THE REMAINDER OF THE PERIOD...THE PREDICTABILITY OF
ORGANIZED SEVERE STORMS IS TOO LOW AT THIS TIME...ALTHOUGH A
FEW STRONG STORMS WILL AGAIN BE POSSIBLE ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE
In the hours before
Special weather statement, May 29, 12:07 AM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 AM CDT FRI MAY 29 2015
TXZ229>231-239-240-290700-
MCMULLEN-DUVAL-WEBB-LA SALLE-LIVE OAK-
107 AM CDT FRI MAY 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHERN
WEBB...LA SALLE...LIVE OAK AND NORTHWESTERN DUVAL COUNTIES...
AT 104 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SOMERSET TO NEAR CRYSTAL CITY...
AND MOVING SOUTHEAST AT 45 MPH. AT THIS SPEED THE LINE OF STORMS IS
EXPECTED TO REACH COTULLA AND TILDEN AND SURROUNDING AREAS BETWEEN
130 AM AND 2 AM CDT.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
COTULLA...GEORGE WEST...THREE RIVERS...ENCINAL...CHOKE CANYON...
TILDEN...LOMA ALTA...MOUNT LUCAS...OAKVILLE...MILLET...SEVEN
SISTERS...CALLIHAM...ARGENTA...LOS ANGELES...CALLAGHAN...DINERO...LAS
TIENDAS...LA ESPERANZA RANCH AIRPORT...CROSS AND FOWLERTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2820 9940 2864 9940 2864 9834 2861 9833
2874 9816 2817 9783 2771 9976 2780 9988
2798 9993 2800 9999 2820 10008
TIME...MOT...LOC 0604Z 312DEG 50KT 2916 9859 2867 9986
TESpecial weather statement, May 29, 1:18 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 AM CDT FRI MAY 29 2015
TXZ229>232-239-240-290815-
MCMULLEN-DUVAL-BEE-WEBB-LA SALLE-LIVE OAK-
218 AM CDT FRI MAY 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...WEBB...LA
SALLE...WESTERN BEE...LIVE OAK AND NORTHERN DUVAL COUNTIES...
AT 217 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ESSEVILLE TO 9 MILES SOUTHWEST OF LOS ANGELES TO
9 MILES SOUTHWEST OF GILSON GROVES...AND MOVING SOUTH AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAREDO...BEEVILLE...FREER...GEORGE WEST...THREE RIVERS...ENCINAL...
CHOKE CANYON...TILDEN...LOMA ALTA...OAKVILLE...BOTINES...TULETA...
SEVEN SISTERS...NELL...TULSITA...NORMANNA...PAWNEE...CALLIHAM...
COLUMBIA BRIDGE AND KARON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2820 9940 2837 9939 2842 9910 2864 9861
2864 9834 2861 9833 2879 9810 2869 9801
2872 9792 2867 9780 2841 9756 2773 9883
2755 9951 2780 9988 2798 9993 2800 9999
2815 10009 2819 10021
TIME...MOT...LOC 0717Z 348DEG 30KT 2877 9820 2835 9908 2816 9986
TESpecial weather statement, May 29, 1:57 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
257 AM CDT FRI MAY 29 2015
TXZ229>233-239>246-290900-
MCMULLEN-GOLIAD-NUECES-SAN
PATRICIO-REFUGIO-DUVAL-BEE-WEBB-ARANSAS-KLEBERG-JIM WELLS-LA
SALLE-LIVE OAK-
257 AM CDT FRI MAY 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JIM WELLS...
NORTHWESTERN KLEBERG...BEE...DUVAL...MCMULLEN...WEBB...WESTERN
NUECES...SAN PATRICIO...NORTH CENTRAL ARANSAS...SOUTHERN LA SALLE...
REFUGIO...GOLIAD AND LIVE OAK COUNTIES...
AT 255 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NORDHEIM TO 18 MILES NORTHEAST OF RANCHITOS LAS LOMAS
TO NEAR COLUMBIA BRIDGE...AND MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...LAREDO...KINGSVILLE...ALICE...BEEVILLE...ROBSTOWN...
SINTON...MATHIS...SAN DIEGO...TAFT...REFUGIO...FREER...PREMONT...
GEORGE WEST...GOLIAD...THREE RIVERS...WOODSBORO...BENAVIDES...
DRISCOLL AND ENCINAL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
PORTIONS OF SOUTH CENTRAL TEXAS.
LAT...LON 2726 9851 2736 9856 2735 9880 2727 9880
2726 9948 2757 9951 2767 9972 2802 10000
2820 9924 2879 9810 2867 9778 2890 9745
2830 9690 2816 9718 2787 9745 2787 9756
2785 9749 2785 9750 2726 9821
TIME...MOT...LOC 0755Z 324DEG 43KT 2893 9761 2782 9900 2777 9973
TESpecial weather statement, May 29, 2:39 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 AM CDT FRI MAY 29 2015
TXZ230>234-240>247-290945-
MCMULLEN-GOLIAD-NUECES-SAN
PATRICIO-REFUGIO-DUVAL-BEE-ARANSAS-KLEBERG-JIM WELLS-CALHOUN-LIVE
OAK-VICTORIA-
339 AM CDT FRI MAY 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JIM WELLS...KLEBERG...
BEE...NORTHEASTERN DUVAL...SOUTHEASTERN MCMULLEN...NUECES...
VICTORIA...SAN PATRICIO...ARANSAS...CALHOUN...REFUGIO...GOLIAD AND
LIVE OAK COUNTIES...
AT 338 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR INEZ TO NEAR BLANCONIA TO 10 MILES NORTHEAST OF
ROSITA...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...VICTORIA...KINGSVILLE...ALICE...PORTLAND...
BEEVILLE...PORT LAVACA...ROBSTOWN...ROCKPORT...SINTON...MATHIS...SAN
DIEGO...TAFT...REFUGIO...PREMONT...GEORGE WEST...GOLIAD...
WOODSBORO...SEADRIFT AND DRISCOLL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2855 9652 2840 9643 2840 9640 2837 9658
2794 9706 2789 9702 2795 9710 2784 9704
2784 9715 2786 9716 2785 9717 2777 9711
2749 9740 2726 9809 2809 9865 2892 9743
2887 9730 2910 9698 2867 9664 2867 9632
TIME...MOT...LOC 0838Z 284DEG 39KT 2896 9683 2837 9744 2792 9835
TESpecial weather statement, May 29, 2:52 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 AM CDT FRI MAY 29 2015
TXZ239>241-290915-
DUVAL-WEBB-JIM WELLS-
352 AM CDT FRI MAY 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEBB...
SOUTHWESTERN JIM WELLS AND DUVAL COUNTIES...
AT 352 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF RANCHO DE LA PARITA TO NEAR BRUNI
TO LAREDO COMMUNITY COLLEGE...AND MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAREDO...SAN DIEGO...FREER...PREMONT...BENAVIDES...RIO BRAVO...EL
CENIZO...SEVEN SISTERS...CRUZ CALLE...UNITED SOUTH HIGH SCHOOL...LA
GLORIA...BRUNI...PALITO BLANCO...RANCHOS PENITAS WEST...RIO BRAVO--EL
CENIZO...AGUILARES...SAN JOSE...UNITEC INDUSTRIAL PARK...LAREDO
COUNTRY CLUB AND RAMIREZ.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2734 9852 2736 9856 2735 9880 2727 9880
2727 9933 2732 9937 2726 9948 2732 9952
2748 9948 2750 9953 2757 9951 2764 9960
2763 9966 2768 9968 2773 9900 2805 9860
2803 9826 2740 9806 2727 9806 2726 9851
TIME...MOT...LOC 0852Z 326DEG 33KT 2798 9833 2744 9888 2750 9954
TEThunderstorm Wind, Webb
- When
- May 29, 3:05 AM CST to 3:15 AM CST
- Where
- Webb County, 2.03 mi ESE of (Lrd)laredo Intl Arp to 1.86 mi S of Laredo Afb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 27.609, -99.489
Several tree branches were blown down in Laredo. Several power lines were blown down with power outages across the city.
Thunderstorm Wind, Jim Wells
- When
- May 29, 3:06 AM CST
- Where
- Jim Wells County, 1.83 mi E of Orange Grove Naf
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.900, -98.040
Orange Grove Naval Auxiliary Field ASOS measured a gust to 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 29 to 30, 2015$410,000 · 1 in hail · 45 events
- Hail and Damaging Winds in Kansas, May 29, 2015$672,000 · 1.75 in hail · 14 events
- Tornadoes and Flash Flooding in Oklahoma, May 29, 2015$110,000 · EF1 · 17 events
- Heavy Rain in Michigan, May 29, 20154 injured · $30,000 · 1 event
- Tornado and Flash Flood in Mississippi, May 29 to 31, 2015$72,000 · EF0 · 13 events
- Flash Flooding and Damaging Winds in Pennsylvania, May 29, 2015$24,000 · 50 kt wind · 7 events
- Tornado in Illinois, May 29, 2015EF1 · 1 event
- Damaging Winds in Louisiana, May 29, 2015$30,000 · 52 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arkansas, May 29, 2015$25,000 · 55 kt wind · 5 events
- Damaging Wind in Missouri, May 29, 2015$30,000 · 74 kt wind · 1 event
- Flash Flood and Debris Flow in Washington, May 29, 2015$14,000 · 1.25 in hail · 16 events
- Flash Flooding and Damaging Winds in Arkansas, May 29, 2015$20,000 · 70 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581640, 581642.